MAUDE Adverse Event Report: ABBOTT VASCULAR HT BALANCE HEAVYWEIGHT HC; GUIDE WIRE

ABBOTT VASCULAR HT BALANCE HEAVYWEIGHT HC; GUIDE WIRE
Catalog Number 1000462H
Medical Device Problem Codes Peeled/Delaminated (1454); Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Na.
 
Event or Problem Description
It was reported that the procedure was performed to treat a de novo lesion in the proximal left anterior descending coronary artery with heavy calcification.On advancement and removal of a hi-torque 014 balance middle weight (bmw) hydro guide wire, resistance was noted with a non-abbott balloon dilatation catheter and the coating of the guide wire was thought to fracture/ wear off [peel].None of the coating was reported to separate from the guide wire and guide wire was removed from the anatomy.A new bmw guide wire was used to successfully complete the procedure with the non-abbott balloon catheter.There were no adverse patient effects and no reported clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
Subsequent to the initial 30-day medwatch report, the following information was identified: the device was inadvertently described as a hi-torque 014 balance middle weight (bmw) hydro guide wire in the procedure description instead of a hi-torque 014 balance heavy weight (bhw) hydro guide wire.Return device analysis identified that the teflon was scraped and not peeled.Follow-up with the account confirmed that the scraped teflon is what was meant by the coating fracturing/ wearing off.This was noted on removal of the guide wire from the patient anatomy.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001.A visual and dimensional inspection were performed on the returned guide wire.The reported difficulty to advance/position and remove the guide wire through a balloon catheter was unable to be confirmed due to the solder joint corrosion and tip ball separation.The reported peeling was unable to be confirmed as there was no peeling noted; however, scraping damage was noted on the core which is likely what was seen during retraction from the anatomy.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The investigation was unable to determine a conclusive cause for the reported difficulties.Although a conclusive cause for the reported difficulty to advance/position, difficult to remove and peeling could not be identified, the corrosion noted on the tip solder was likely a result of exposure to the elements during transit back to abbott vascular for analysis.The reported/noted teflon damage was likely caused by the torque device used in the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HT BALANCE HEAVYWEIGHT HC
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8876221
Report Number2024168-2019-10690
Device Sequence Number11360428
Product Code DQX
UDI-Device Identifier08717648015489
UDI-Public08717648015489
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue Number1000462H
Device Lot Number9022171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2019
Initial Date Received by Manufacturer 07/18/2019
Supplement Date Received by Manufacturer10/15/2019
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER MEDTRONIC SPRINTER
Outcome Attributed to Adverse Event Required Intervention;